Texas, 2006Tornado in Texas, July 28, 2006
July 28, 2006 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm produced a small rope tornado during the early evening hours in extreme southern Deaf Smith county west of Ranch Road 1057 and just north of County Road 1 which continued northwest to west of County Road MM and south of County Road 5. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced a small rope tornado during the early evening hours in extreme southern Deaf Smith county west of Ranch Road 1057 and just north of County Road 1 which continued northwest to west of County Road MM and south of County Road 5. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 28, 2:49 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 28, 2:49 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT FRI JUL 28 2006
.DISCUSSION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ONCE AGAIN
THIS AFTERNOON IN A HUMID AIRMASS OVER THE TX AND OK PNHDLS. WITH
700MB DEWPTS ALMOST 9 DEG C ONCE AGAIN...LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH SOME OF THE STORMS. MOST OF THE ACTIVITY WILL BE ACROSS
THE SRN TX PNHDL AND OK PNHDL WHERE MOST OF THE SUNSHINE HAS BEEN.
WEAK FRONTAL BOUNDARY ACROSS THE OK PNHDL WILL ALSO HELP TO FOCUS
STORMS UP THERE AS WELL. RAIN CHANCES WILL DECREASE AS WE HEAD
THROUGH THE WEEKEND AS MOISTURE SLOWLY DECREASES AT THE SFC AND ALOFT
WITH RIDGE BUILDING BACK EAST. ONLY FLY IN THE OINTMENT WILL BE A
WEAK CIRCULATION OVER CNTRL TX THAT BOTH THE NAM AND GFS HAVE MOVING
TOWARDS THE REGION. THIS DOES WEAKEN WITH TIME SO HAVE LEFT FCST DRY
FOR SAT/SAT NITE BUT WILL NEED TO KEEP AN EYE ON THIS FEATURE IN CASE
CHANCES NEED TO BE BUMPED UP.
HEADING INTO THE FIRST PART OF NEXT WEEK IT APPEARS THAT HIGH
PRESSURE WILL BUILD OVER THE REGION ONCE AGAIN. TEMPS WILL BE THE
WARMEST MON AND TUE WHEN RIDGE IS THE STRONGEST. SFC TROF WILL
DEVELOP ACROSS THE TX/NM BORDER WHICH WILL AID IN SWINGING SFC
WINDS TO THE SW HELPING TO DRY US OUT AND WARM THINGS UP. WARMEST
TEMPS APPEAR TO BE OVER THE NE TX AND OK PNHDLS ONCE AGAIN WHERE 100-
105 DEG RANGE WILL LIKELY BE SEEN. BOTH THE GFS AND ECMWF DO SHOW
INDICATIONS THAT A FRONT WILL PUSH INTO THE REGION MID TO LATE NEXT
WEEK WHICH WILL HELP BRING TEMPS BACK DOWN AND INCREASE RAIN CHANCES
SOME. THERE ARE MAJOR DIFFERENCES WITH THE TIMING AND STRENGTH OF THE
FRONT HOWEVER. GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK
WHICH PUSHES THE FRONT THROUGH FASTER THAN THE ECMWF AND COOLS TEMPS
INTO THE 70S. THE ECMWF HAS BEEN MORE CONSISTENT IN BRINGING IN FRONT
SOMETIME WEDNESDAY. OVERALL...LATTER PART OF NEXT WEEK WILL BE COOLER
WITH ANOTHER CHANCE FOR PRECIP.
FCSTID = JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 68 94 68 95 / 30 10 10 10
BEAVER OK 70 98 69 101 / 30 10 10 10
BOISE CITY OK 66 94 65 95 / 30 10 10 10
BORGER TX 71 97 73 97 / 30 10 10 10
BOYS RANCH TX 69 97 70 98 / 30 10 10 10
CANYON TX 68 95 68 95 / 30 10 10 10
CLARENDON TX 70 96 69 98 / 30 10 10 10
DALHART TX 65 94 64 97 / 30 10 10 10
GUYMON OK 69 99 70 100 / 30 10 10 10
HEREFORD TX 68 93 67 95 / 30 10 10 10
LIPSCOMB TX 70 96 72 98 / 30 10 10 10
PAMPA TX 69 94 70 95 / 30 10 10 10
SHAMROCK TX 70 97 71 98 / 30 10 10 10
WELLINGTON TX 72 97 71 99 / 30 10 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
03/17
Hazardous weather outlook, Jul 28, 12:00 PM CST, 6 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUL 28 2006
OKZ001>003-TXZ001>020-291100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI JUL 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
THE MAIN THREAT WILL BE GUSTY WINDS. IN ADDITION...SLOW MOVING
THUNDERSTORMS AND ABUNDANT ATMOSPHERIC MOISTURE WILL LEAD TO THE
THREAT OF LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
EVENING THROUGH WEDNESDAY NIGHT. NO SEVERE WEATHER IS EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
COCKRELL
In the hours before
Special weather statement, Jul 28, 3:32 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CDT FRI JUL 28 2006
TXZ012-016-017-282200-
DEAF SMITH TX-POTTER TX-RANDALL TX-
432 PM CDT FRI JUL 28 2006
...STRONG THUNDERSTORM IN NORTHEASTERN DEAF SMITH...SOUTHWESTERN
POTTER AND NORTHWESTERN RANDALL COUNTIES...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BUSHLAND MOVING NORTHWEST AT
10 MPH.
SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE
WITH THIS STORM. THE STORM WILL CROSS INTERSTATE 40 BETWEEN BUSHLAND
AND VEGA WITHIN THE NEXT 30 MINUTES. HEAVY RAIN AND CROSS WINDS WILL
CAUSE DANGEROUS DRIVING CONDITIONS AS THE STORM MOVES ACROSS THE
INTERSTATE.
JJB
Special weather statement, Jul 28, 4:54 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT FRI JUL 28 2006
TXZ014-019-282345-
DONLEY TX-GRAY TX-
554 PM CDT FRI JUL 28 2006
...STRONG THUNDERSTORM IN NORTHEASTERN DONLEY AND SOUTHEASTERN GRAY
COUNTIES...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF MCLEAN MOVING WEST AT 15 MPH.
SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE
WITH THIS STORM. ALSO...THIS STORM WILL CROSS INTERSTATE 40 BETWEEN
MCLEAN AND ALANREED WITHIN THE NEXT 30 MINUTES. STRONG CROSS WINDS
AND HEAVY RAIN LIMITING VISIBILITY TO AROUND 1 MILE WILL CAUSE
DANGEROUS DRIVING CONDITIONS AS THE STORM MOVES ACROSS THE
INTERSTATE.
JJB
Special weather statement, Jul 28, 6:09 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT FRI JUL 28 2006
TXZ001-006-290045-
DALLAM TX-HARTLEY TX-
709 PM CDT FRI JUL 28 2006
...STRONG THUNDERSTORM IN SOUTHWESTERN DALLAM AND HARTLEY COUNTIES...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF DALHART MOVING NORTHWEST AT 5
MPH.
SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE
WITH THIS STORM. HOURLY RAINFALL AMOUNTS OF NEAR 1 INCH WILL OCCUR
AND WILL COMBINE WITH GUSTY WINDS TO CREATE DANGEROUS DRIVING
CONDITIONS ESPECIALLY ALONG US HIGHWAYS 54 AND 87.
JJB
Tornado, Deaf Smith
- When
- July 28, 6:37 PM CST to 6:40 PM CST
- Where
- Deaf Smith County, 10 mi WSW of Hereford
- Rating
- F0
- Path length
- 3 mi
- Path width
- 25 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.767, -102.550
The tornado occurred over open country and the path length and path width were estimated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 28 to 31, 20064 deaths · 1 event
- Damaging Winds and Lightning Strike in New York, July 28, 20061 death · 1 injured · 52 kt wind · 5 events
- Heat in Pennsylvania, July 28, 20061 death · 1 event
- Hail and Damaging Winds in Michigan, July 28 to 29, 2006$817,000 · 4 in hail · 41 events
- Flooding and Hail in Massachusetts, July 28, 2006$304,000 · 50 kt wind · 18 events
- Flash Flooding in New York, July 28, 2006$450,000 · 5 events
- Flash Flood in New Mexico, July 28, 2006$240,000 · 1 event
- Hail and Damaging Winds in Georgia, July 28, 2006$205,000 · 50 kt wind · 4 events
- Damaging Winds in North Carolina, July 28, 2006$148,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 28, 20062 injured · $55,000 · 1.75 in hail · 13 events
- Flash Flood in New Mexico, July 28, 2006$80,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 28 to 29, 2006$70,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523110.